MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE ECLIPSE 21X1 RB TW; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON NEEDLE ECLIPSE 21X1 RB TW; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305764
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
Customer states that during destructive testing, 2 vials have been identified as containing cellulose fibers/particulate matter.These pms were identified after reconstitution testing was performed using the bd 21-gauge needle.Reconstitution testing was performed in a laf hood, which was run for 30 minutes and cleaned prior to introducing testing materials.Visual inspection was performed on the reconstitution solution which received passing results.A flush of the needle is performed into a waste container prior to inserting the needle into the sample stopper.After the vials are reconstituted, visual inspection for visible particulates is performed.It was noticed while unpackaging on the needles, material from the backing of the packaging "flaking" off and potentially able to become lodged in the needle.
 
Additional Manufacturer Narrative
Our quality engineer inspected the photos submitted for evaluation.The reported issue of packaging damaged/ defective was confirmed upon inspection of the photos.Foreign matter was not able to be confirmed from the photos.Bd cannot confirm the cause of the failure to our manufacturing process since no physical sample was returned.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.
 
Additional Manufacturer Narrative
Our quality engineer inspected the photos submitted for evaluation.The reported issue of foreign matter was not confirmed upon inspection of the photos.A fourier transform infrared analysis (ftir) report was received for investigation showing 1 foreign matter shaped as a fiber-like object and another foreign matter irregularly shaped.The ftir identified the fiber-like foreign matter as cotton fiber and irregularly shaped foreign matter as cellulose.No similar foreign matter complaints were reported for the affected lot.Investigation confirmed that the cotton fiber did not originate from the manufacturing facility, as no cotton material is used in the machine or its surrounding area.Additionally, simulation demonstrated that if cellulose foreign matter were generated during package opening, the needle shield would prevent entry into the cannula.The foreign matter was likely introduced outside the manufacturing facility during product handling.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.

Brand Name
NEEDLE ECLIPSE 21X1 RB TW
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23438166
Report Number2243072-2025-01329
Device Sequence Number20970507
Product Code FMI
UDI-Device Identifier00382903057641
UDI-Public(01)00382903057641(10)2069746
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K010188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305764
Device Lot Number5069746
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2025
Supplement Date Received by Manufacturer11/06/2025
11/18/2025
Initial Report FDA Received Date10/31/2025
Supplement Report FDA Received Date11/07/2025
11/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown